Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Thyroid function tests, T4, T3, thyroid removed, hair loss, sore pimples on scalp. Overdose of thyroxine?

Answered by
Dr.
Dr. Jasvinder Singh

Internal Medicine Specialist

Practicing since :1998

Answered : 1579 Questions

default
Posted on Sat, 29 Sep 2012 in Thyroid Problem and Hormonal Problems
Question: My thyroid function tests show on the 1/7/11 tha T4 is 22.3H and T3 is 5.1. My doctor has reduced my medication to help. I had my thyroid removed by 31 14 years ago. My hair is now very thin and looks like rat tails lank dirty/greasy although I was it every second day and I have some Pimple like sores appearing on my scalp. Is this due to over doses of thyroxine
I have also go Vulva Liche Selorcus which I developed 1.5 years ago and according to my doctor it is Very extreme. I was using a strong steroid creame but am now now using Dermaid ( my doctor change the creams as I was worse off with the other one which caused cracks and cuts in my area) Is there another way to treat this thing as it keeps flaring up and the itch and soreness is some times unbearable. I have tried Progestrone cream and after only 2 tiny dabs I had terrible cramp-like pains like I was in labour and I really had to bare down to ease the pain and then I had a small show of blood. I had the same reaction to Esterone treatment my doctor gave me when I first saw her for the itch and dryness which another doctor found I was in the first stages of LS.
doctor
Answered by Dr. Jasvinder Singh 2 hours later
Hello,
Thanks for posting your query.

I can understand your concern for these symptoms. First of all hypothyroidism itself can cause hair shedding and hair loss and this can contribute to your thin hair.

Secondly, Thyroxine can cause Hair loss but it may occur during the first few months of treatment. This effect is usually temporary as your body adjusts to this medication. It does not cause permanent hair loss or thinning hair.

Since you are having pimple like sores as well along with thinned out hair, we need to rule out perifolliculitis scalp, alopecia aereta or telogen effluvium. Telogen effluvium is nonscarring alopecia characterized by diffuse hair shedding, often with an acute onset.

There is a chronic form also which persists for a longer duration and starts with insidious onset. An examination by a trichologist (hair expert) will rule out this condition and maybe he takes a culture of the sores or a small biopsy skin.

Regarding your medical condition of lichen sclerosus, apart from the standard treatment of topical steroids which you are already using, immune-modulating medications, such as tacrolimus (Protopic) and pimecrolimus are also useful but they are available under prescription and should be used only under medical supervision. Retinoids or vitamin A drugs can also be taken.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Vitamin a

doctor1 MD

hi i am a 24 year old male i currently have a mucus discharge that is really annoying on my day to day life i am a vegetarian and take a mens multi vitamin as well as Lakota for my arthritis and a calcium pill and a iron supplement with a whey protein powder what should i do i even refrain from anal sex at the moment i have had it for almost two weeks now

doctor1 MD

Vitamin D defiency or MRI? -------------------------------------------------------------------------------- My 2 yrs old nephew had Dihorrea and then suddenly he had extreme weakness and was lazy to move. Infact then docs advised for electrolytes test and advised Pidialite water to overcome Electrolytes. then also v performed Vitamin D test and found very less. A few docs advised MRI to him as his right hand and right leg movement is very less though he was very active before this illness. Now we started treatment for Vitamin D by oraly giving injections of Vitamin D once.Its now 2nd day. can anyone help whats the case a like and how long would the treatment could take?

doctor1 MD

Hi, I ve been taking Cod liver soft gels 1000 & Chewable celin (Vitamin C) daily and have noticed increase in hair fall. I checked online and it suggests excessive vitamin A & C can both lead to hair loss? Is once a day an excessive dosage? Should I change it to twice a week? Also, should I add Vitamin E soft gels & biotin to my supplements? I eat a healthy veg diet otherwise and get my protein from eggs, soya & pulses. Pls advice if Keraglo EVA is a good addition? Thanks!

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...

Dear Sir,

I do not take alcohol or smoke at all but even than from last 4-5 days I donĂ¢??t know why, I have been suffering very badly with ED problem. As such it never occurred with me before this but I don't know what went wrong with me during these days. So, request to suggest me some good vitamins for this. Please at the same time suggest me that, can I take Zevit/Bicosules Z + E-Cod/Evion + Vitamin A at the same time. More for, information let me tell you one more thing that often I suffer with mouth ulcers & yes mild pain remains near left side of my kidney from last 18 months but, but, but in-spite of this, I never faced this ED problem ever. More & more, in regards of my side pain near Kidney all tests like IVP, Ultrasound, Urine test, blood test are over 2 times and all reports came normal both time but still problem persists. So, request to suggest me, what I should do in all these regards now. Please, suggest me everything in detail, what I have asked up.



Thanks & regards......

doctor1 MD

Hi sir. My sperm report first time I have taked,my total sperm count is 15 million /ml, active motile 5%,non motile 90%,sluggy motile 5%,how can I increes my sperm count

doctor1 MD

Hello, I am 29 years old male. I leak a lot of precum almost all the time. It does not just happen when I have sexual thoughts. It can happen just about any time. Whats worse, every week I ejaculate in my sleep at least once. This has been...

doctor1 MD

I have problems in my mouth for the past year. I started off by losing my voice all of a sudden for a few seconds. Sometimes I would have the feeling of wanting to cough, but it was a different type of cough, like a dry cough . Then I started...